Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Little Rock, AR

August 2, 2021Ouachita County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 2, 2021, 12:36 AM CDT for Ouachita County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 12:36 AM CDT (05:36 UTC)
Expired
Aug 2, 2021, 1:00 AM CDT
In force
24 min
Issued by
NWS Little Rock, AR

County Ouachita County, AR

The radar

The Little Rock radar (KLZK), 142 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS84 KLZK 020536
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
1236 AM CDT Mon Aug 2 2021
 
ARZ053-066-020600-
Clark AR-Ouachita AR-
1236 AM CDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLARK AND
NORTHWESTERN OUACHITA COUNTIES UNTIL 100 AM CDT...

At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Oak Lake State Park, or 15 miles northwest of Camden, moving
northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Camden...                         Gurdon...
Chidester...                      Whelen Springs...
White Oak Lake State Park...      Poison Springs State Park...
Bragg City...                     Reader...
Harmony Grove...                  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3378 9310 3379 9313 3382 9314 3381 9317
      3392 9314 3366 9276 3351 9311
TIME...MOT...LOC 0536Z 227DEG 8KT 3369 9306 

$$

62

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:51 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 1, 11:51 PM CDT, 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1151 PM CDT Sun Aug 1 2021

.DISCUSSION...

Updated to include the 06Z aviation discussion below...

&&

.AVIATION...

The cold front has moved south across most of the state...though
has slowed over SRN AR late this Sun evening. Additional
convection is ongoing across SWRN/SRN sections of the
state...along with some isolated SHRA west of Little Rock towards
FSM. Will continue to see at least some potential through Mon
afternoon of isolated/scattered convection at central/SRN
terminals. NRN terminals should remain dry...though some
restricted VIS will be possible due to fog and haze.

&&

PREV DISCUSSION...(ISSUED 256 PM CDT Sun Aug 1 2021)

SHORT TERM...Today Through Monday

Sunday Afternoon/Evening... The frontal boundary continues its
progression into the far southern expanse of Arkansas with a
horizontal orientation (east/west). Behind the frontal boundary
temperatures have only made it into the 70's and 80's, a nice relief
for most of the Natural State. Ahead of the front (as of 19Z) the
boundary remains between the highway 278 corridor in far southern
Arkansas and the Louisiana/Missouri temperatures have managed to
sneak into the upper 80's and lower 90's. Precipitation wise has
been most active behind the front as isentropic ascent has prompted
showers and some scattered thunderstorms and the trajectory of
those showers and thunderstorms to the ENE given the position of
the 500mb trough orientation from SW to NE.

Sunday Night/Monday... The frontal boundary will continue its slow
progression southward into Louisiana by Monday ushering in cooler
low temperatures, especially to begin Monday morning along and north
of the I-40 corridor where low 70's and upper 60's will be common.
Precipitation chances will diminish from north to south across the
state with time and usher in drier and fair weather for Monday with
temperatures rebounding into the 80's for high temperatures and less
atrocious dewpoint temperatures that will be in the 60's with a few
low 70's across the state.

Monday Night... Tranquil, precipitation-free conditions continue
with clearing skies and cool temperatures that will be in the upper
60's across central portions of the state. Upper 60's across
southern regions and likewise lower 60's across the northern portion
of the state.

LONG TERM...Sunday Through Tuesday

Long term PD remains cool and dry w/ below normal temps through the
early portion of the term...and condns returning to normal, late
summer unpleasantly by the end of the PD. Beginning Wed, a
perturbed H500 flow pattern wl be prevalent over the CONUS, w/
strong ridging having retrograded and deep troughing digging into
the S/Ern US. As such, a fetch of nominal N/Wrly flow wl be in
place across the Ozarks, w/ the upstream quarter of the trough
positioned over the FA and driving synoptic forcing for descent.
By Fri of the coming week, N/Erly sfc winds wl transition back to
S/Erly winds as Upper Great Lakes high pressure translates E/wrd
and H500 flow  with Ern troughing filling in. Highs in the low to
mid 90s wl resume w/ Td's creeping back into the 70s and
contributing more sweltering heat for the FA.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Aug 1, 7:52 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
752 PM CDT Sun Aug 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
752 PM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Aside from isolated to scattered storms over southern Arkansas
tonight, the threat for hazardous weather is low. Storms may
produce gusty winds, heavy rain, and small hail.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Some thunderstorms will remain in the forecast through Monday
afternoon...mainly across the southern half of the state. For now
though...the threat for severe weather looks to remain low.

While below normal condtions are expected from Monday through the
middle of the week...expect temperatures to warm back into the 90s
by late this week into the upcoming weekend. Heat index values may
warm back to around 100 degrees by this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

DTC/234/232

In the hours before

Special weather statement, Aug 1, 11:21 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Sun Aug 1 2021

ARZ066-020445-
Ouachita AR-
1121 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OUACHITA COUNTY
UNTIL 1145 PM CDT...

At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stephens, or 8 miles northeast of McNeil. This storm was nearly
stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Stephens...                       Louann...
Buena Vista...                    Troy...
Kirkland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3338 9312 3363 9311 3338 9277 3337 9287
TIME...MOT...LOC 0421Z 245DEG 3KT 3344 9312

62
Special weather statement, Aug 2, 12:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1236 AM CDT Mon Aug 2 2021

ARZ053-066-020600-
Clark AR-Ouachita AR-
1236 AM CDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLARK AND
NORTHWESTERN OUACHITA COUNTIES UNTIL 100 AM CDT...

At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm over
White Oak Lake State Park, or 15 miles northwest of Camden, moving
northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Camden...                         Gurdon...
Chidester...                      Whelen Springs...
White Oak Lake State Park...      Poison Springs State Park...
Bragg City...                     Reader...
Harmony Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3378 9310 3379 9313 3382 9314 3381 9317
      3392 9314 3366 9276 3351 9311
TIME...MOT...LOC 0536Z 227DEG 8KT 3369 9306

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:21 PM CDTSpecial Weather StatementLZKOuachita24 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.